Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 18, 2000, 5:53 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 5:53 PM CDT (22:53 UTC)
- Expired
- May 18, 2000, 6:15 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
The radar
The St Louis radar (KLSX), 32 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 182254 SVRSTL MOC189-510-182315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 553 PM CDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LOUIS CITY IN EAST CENTRAL MISSOURI ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 615 PM CDT * AT 553 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FENTON..MOVING NORTHEAST AT 50 MPH. * LOCATIONS THAT WILL BE AFFECTED... CRESTWOOD KIRKWOOD WEBSTER GROVES UNIVERSITY CITY THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF A STURDY BUILDING NOW! A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:05 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 18, 2:05 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 205 PM CDT THU MAY 18 2000 ETA AND AVN SEEM TO BE VERIFYING THE BEST AT 18Z...SO WILL FOLLOW THEIR LEAD. 18Z SFC ANALYSIS SHOWED SFC LOW OVER S CNTRL IA WITH A WARM FRONT EXTENDING INTO NRN IL AND A COLD FRONT EXTENDING BACK INTO SWRN MO. ACTIVE TSRA HAVE DEVELOPED OVER IA IN THE LEFT EXIT REGION OF THE UPPER JET AND IMPRESSIVE SFC MOISTURE CONVERGENCE. KSGF 88D ALSO SHOWING A LINE OF TSRA DEVELOPING IN AN AREA OF MOISTURE CONVERGENCE OVER SWRN MO. HI RES SATELLITE TRENDS HAVE BEEN SHOWING A GRADUAL INCREASE IN CU FIELDS AHEAD OF THE FRONT OVER NERN AND CNTRL MO IN AREAS WITH CAPES AOA 2500 J/KG. STILL THINK ISOLD TO SCT TSRA WILL DEVELOP LATER THIS AFTN/EVENING IN THE WEAK CONVERGENCE ALONG THE FNT AND SWEEP EWD. BEST CHANCE IS AWAY FROM THE CIRRUS CANOPY WHERE MORE HEATING HAS OCCURRED AND ERODED THE CAP. 0-6KM SHEAR AROUND 50 KTS POINTS TO THE THREAT OF SUPERCELLS WITH LINER HODOGRAPHS INDICATING PRIMARILY A HAIL/WIND THREAT. LOW AND ACCOMPANYING FRONT SHOULD CLEAR THE ERN PART OF CWFA BY 06Z. AVN/ETA SHOWING AOA 70 PCT REL HUM AT 850 MB OVER ENTIRE CWFA ON FRIDAY AS WRAP AROUND CLOUDS CURRENTLY OVER NEB/IA MOVE SE. WILL GO WITH MO CLOUDY SKIES. MID LEVEL COLD POCKET QUICKLY EXITS WITH SHEARING LOW...SO KEEP LOW CHC POP FOR -SHRA IN GROUPS ALONG AND E OF MS RIVER. AVN ALSO SHOWING SYSTEM CURRENTLY OVER SWRN U.S. WILL EVENTUALLY LIFT NE ACROSS SRN MO/IL ON SATURDAY. WILL HIT CLOUDS AND CHC POP OF RAIN OVER SRN HALF OF CWFA. FWC/FAN TEMP GUIDANCE IS GOOD AGREEMENT THROUGH PERIOD AND WILL FOLLOW ACCORDINGLY. IN THE EXTENDED...SEEING A GREAT DEAL OF DISPARITY IN THE MEDIUM RANGE MODELS. THE UKMET AND MRF DIG AN INITIAL SHORTWAVE TROF SEWD INTO THE MIDWEST BY MONDAY WHEREAS THE NOGAPS AND ECMWF MOVE THIS SHORTWAVE EAST AND DIG A MORE SUBSTANTIAL SECONDARY TROF INTO THE CENTER PART OF THE U.S. BY LATE TUESDAY AND WEDNESDAY. DON'T HAVE MUCH CONFIDENCE IN EITHER SOLUTION...SO WILL KEEP DRY FOR NOW AND GO WITH COOLER TEMPS THAN MRF GUIDANCE. .STL...NONE BRITT
In the hours before
Special weather statement, May 18, 5:26 PM CDT, 27 minutes before
ILZ095>097-MOZ027-035-036-042-048>051-182330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 526 PM CDT THU MAY 18 2000 TORNADO WATCH #305 HAS BEEN CANCELLED FOR THE FOLLOWING COUNJTIES... IN ILLINOIS... ADAMS BROWN PIKE IN MISSOURI... COLE CALLAWAY OSAGE AUDRAIN RALLS MARION LEWIS PIKE MONTGOMERY .END GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 46 min |
| May 18, 4:16 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 29 min |
| May 18, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 46 min |
| May 18, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| May 18, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 42 min |
| May 18, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 26 min |
| May 18, 6:29 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.